MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP® CONDYLAR PLATE 10 HOLES/242MM-RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP® CONDYLAR PLATE 10 HOLES/242MM-RIGHT; PLATE, FIXATION, BONE
Model Number 222.660
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: hty, jdw, hwc.Date of implant reported as (b)(6) 2017, exact date is not known.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is synthes sales consultant the investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was implanted with a synthes locking compression plate (lcp) distal femur plate and 10 unknown screws on an unknown date in (b)(6) 2017 to treat a distal femur fracture.Postoperatively, on an unknown date in (b)(6) 2018, the patient presented with leg pain and was referred to the emergency room.On an unknown date, while in the er, it was identified that the plate had broken at one of the screw holes.On (b)(6) 2018, the patient was returned to the operating room where the surgeon successfully removed the 10 screws and the broken plate and the patient was revised to a 12-hole 4.5mm lcp broad plate, an unknown quantity of unknown screws, and a non-synthes fibular strut and cables to stabilize the non-union.There were no intraoperative malfunctions and the procedure was completed successfully.Concomitant devices reported: screws (part number unknown, lot number unknown, quantity 10).This report is for one (1) 4.5mm lcp condylar plate 10 hole 242mm right this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device: part number: 222.660 lot number: 5111542 part mfg date: 08-dec-2005 part exp.Date: n/a manufacturing location: elmira, new york nonconformance¿s noted: material review record (mrr).Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm lcp condylar 10 holes plates was processed through the normal manufacturing and inspection operations with one non-conformance noted.Mrr was intiated due to two parts having incomplete threads.The two non-conforming parts were scrapped per mrr.Therefore, mrr is not relevant to this complaint.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Mrr is not relevant to this complaint condition as the non-conforming parts were scrapped.This lot met all dimensional and visual criteria at the time of manufacture.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM LCP® CONDYLAR PLATE 10 HOLES/242MM-RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7371545
Report Number2939274-2018-51220
Device Sequence Number84505
Product Code HRS
UDI-Device Identifier10886982157362
UDI-Public(01)10886982157362(10)5111542
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K000066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number222.660
Device Catalogue Number222.660
Device Lot Number5111542
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR